MAUDE Adverse Event Report: SYNTHES GMBH BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

SYNTHES GMBH BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Catalog Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a j&j representative.Investigation summary customer quality investigation: the device was not returned.A photo-investigation was performed on the image received.Upon inspecting the image provided, the complaint condition could not be confirmed as no issues could be identified for the complaint device from the provided images.Also, a functional assessment was not able to perform since the device was not returned.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition could not be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot part # 357.369.Synthes lot # h303748.Supplier lot # h303748.Release to warehouse date: 10 may 2017.Supplier: avalign technologies-nemcomed.No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery of proximal femur osteosynthesis with the tfn system.At the time of the placement of the guide sheath for the spiral blade, it was not fully functioning.The guide separated from the cortex and in the same way giving a not so exact measurement of the spiral blade to be placed.The procedure terminated with no greater impact to the patient.This complaint involves one (1) device.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9 - date device returned to manufacturer.H6 - codes updated to imdrf codes.Customer quality investigation: the device was not returned.A photo-investigation was performed on the image located in pc attachment ¿source file - reporte de novedad de producto".Upon inspecting the image provided, the complaint condition could not be confirmed as no issues could be identified for the complaint device from the provided images.Also, a functional assessment was not able to perform since the device was not returned.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition could not be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Background: a proximal femur osteosynthesis procedure was performed with the tfn system.At the time of the placement of the guide sheath for the spiral blade, it was not possible to fully face (finish), as the surgical technique said, radiologically the tip of the guide sheath must be visualized on the lateral cortex of the femur, this happens because the material that helps for this guide to fit correctly, when it reached the next third of said guide, it did not continue screwing ¿, (it remained stuck) and a maximum lever effort must be made so that it could be brought closer.But it came to a point where you can no longer screw; leaving this guide separated from the cortex and in the same way giving a not so exact measurement of the spiral blade to be placed.The surgeon made an estimate on this measurement, since there was no other instrument that could replace this guide at that moment.The spiral sheet to be placed was chosen, it was inserted leaving a suitable length.The procedure terminated with no greater impact to the patient.Visual inspection: the guide sleeve f/helical blade f/tfn (part #: 357.369, lot #: h303748) was returned and received at us cq.Upon visual inspection, no issues were identified.Functional test: the device was received assembled with the buttress/compr-nut f/357.369.However, the devices were able to be assembled and disassembled without any issue.Document/specification review the current and manufactured revision of drawings were reviewed: blade guide sleeve trochanteric fixation nail : 357_369, rev.J/g dimensional inspection: no dimensional inspection was performed as the devices were able to function as intended.Investigation conclusion the complaint condition could not be confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the issue.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - part # 357.369 synthes lot # h303748 supplier lot # h303748 release to warehouse date: 10 may 2017 supplier: (b)(4) no ncr's were generated during production.,part # 357.369 synthes lot # h303748 supplier lot # h303748 release to warehouse date: 10 may 2017 supplier: (b)(4) no ncr's were generated during production.Device history review -> review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.,review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12665072
Report Number8030965-2021-08810
Device Sequence Number4233615
Product Code FZX
UDI-Device Identifier07611819737563
UDI-Public(01)07611819737563
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.369
Device Lot NumberH303748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/02/2021
12/13/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/07/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPR-NUT F/357.369
Patient SexUnknown